MARTIN SHANSKY, M.D.; CAL W. GREENLAW, PHARM.D.
To the editor: Numerous case reports have implicated penicillin, its derivatives, and cephalosporins in causing infrequent neutropenia (1-3). DiCato and Ellman (4) reported four cases of granulocytopenia secondary to cephalothin in their institution during a 1-year period and suggested an incidence of 0.1%. Homayouni and colleagues (1) reported leukopenia in two patients receiving cephalothin and two receiving cefamandole. In a study of cefoxitin efficacy for pelvic infections, White and coworkers (5) briefly mention a patient who developed transient neutropenia secondary to cefoxitin therapy. This case appears to be the only one the medical literature of neutropenia as a complication of
Learn more about subscription options.
Register Now for a free account.
SHANSKY M, GREENLAW CW. Reversible Acute Leukopenia and Cefoxitin. Ann Intern Med. 1980;92:874–875. doi: 10.7326/0003-4819-92-6-874_3
Download citation file:
Published: Ann Intern Med. 1980;92(6):874-875.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only